I've heard of people saying their particular forms of birth control actually increased their libido? Has anyone out there had this experience with their birth control and if so what kind was it? THANKS!
Sue, I think that this is just a placebo effect reported by women. Because, for some women, before going on the pill they are unable to be spontanous (or so they say) if they have to use other forms of contraception such as barrier methods (condoms, vcf, foam, etc.). But when they go on the pill, they feel they are protected enough so they can be spontaneous and therefore it temporarily gives them a boost in libido for that reason.
However, sooner or later, regardless of what pill they are on, they will begin to lose the sex drive, and in fact the longer they stay on the hormones, the worse it will get. Speaking from not only my personal experience, but also the experience of thousands of other women who were on the pill long term (for me it was 15 years), and from researching various clinical studies on the long term use of the pill, the outcome is not good.
If you're only planning on being on the pill for a few years, then you will probably be ok. But because the chemical nature of the pill actually binds itself to your cells at the DNA level, there are some women who find a permanent loss of libido that can't be regained, no matter what they try to do. This is a very real problem, one which has only recently started to get some attention. But if you do enough research about it online yourself, you will see the proof in all of the clinical studies that have been done.
I can't recommend any brands to you, because I was on so many different ones over the years, and every single one made things worse for me. That's why I can't advocate using the pill. And just because one person has a decent experience with a certain pill doesn't mean that you will also have that same experience. You can get recommendations from people here all day long, but it won't change the fact that your body chemistry is different from anyone else's, and therefore, anything can happen with whatever pill you choose to try. Just something to keep in mind.
i'm really glad that you seem to respond to all my posts, however, just because you and "thousands of other women" have had negative effects on birth control, doesn't mean that you have to make us who are hopeful of finding a method that works well for us feel as though we are doing the wrong thing. you are right, everyone has an opinion and i can get advice all day long from people on here, and that's just the reason why people get on the message boards, is to talk and discuss opinions and advice. i'm also aware that everyone's body is different and that it is going to affect every woman different, it was just a question and i'd still appreciate other's comments! thanks!
The following user gives a hug of support to sue19: kakidarling (08-21-2011)
The Following User Says Thank You to sue19 For This Useful Post: kakidarling (08-21-2011)
You did not like that last answer but I appreciate it greatly. Yes some women have good results using bc pills but I would much rather be informed on the possible problems and understand what is going on with my own body.
I also noticed loss of sex drive and depression after being on the pill for awhile. This was months before reading about anyone else experiencing this.
I had been on the pill when i was very young without problems at all. I don't know if it is the newer pills that are the problem.
All I can say is I think if there are that many women experiencing these problems it is cause for concern. Even though some of you are having no bad side effects does not mean you might not in the future and it is something to watch carefully and to talk to your doctor about switching bc pills or using other methods.
That's just it. I didn't really notice the problems that I was having on the pill until about 3 or 4 years ago. I started the pill when I was 17. I don't remember having too many problems back when I was in my early-mid 20s. But then by the time I got to my late 20s and early 30s, that's when I really started realizing I was having so many problems. And the problem with the pill is, again, long term effects creep up so slowly that the majority of women don't immediately associate the problems with the pill, they assume it's something else. But if you do enough research about it, and you look for other peoples' experiences, you will see the common symptoms and situations that eventually start happening to all women after they've been on for a long time.
So, if you ask me, the younger women who go on the pill and only stay on for a short time, they seem to have fewer problems. But the women like me who started in their late teens and stayed on for a really long time, they are the ones who finally realized what was going on and how the pill truly had everything to do with their problems.
I'm just telling you all of this because honestly I really wish someone would have told me all of this a long time ago. I could have avoided a TON of problems if someone told me all of this before I stayed on the pill for 15 years. It's a good thing I figured all of this out now, but I'm just trying to help you understand what CAN happen if you stay on for too long. If I could help just one woman with not having to go through what I did, then I'll be happy. That's my goal here. I hope you can understand my position on this.
It is still a very good option for some women. If they do not have the mood problems and their sex drive is unaffected, and also ifi their bp stays at a normal level then still is a good option. IUD is risky for women who still want to have children. Maybe the complication of becoming infertile is smalll still for those women I think should not risk it.
I had very positive results from being on the pill for 18 years and will be talking to my doctor about going back on it. I started taking the pill when I was 20 and never had a problem with low libido (except for when I was in a marriage where I got to the point I could not stand the guy). But other than that my libido was always very high. My moods were very even, I never had cramps or mood swings or any of that. My only PMS was bloating. My periods were light and lasted 6-7 days. I felt good on the pill and I can't say I gained weight on it. But, then again, I was on it for 18 years continuously since age 20. This past November I had to have an endometrial ablation procedure and with that they do a tubal ligation (which was fine by me since I never wanted kids) and my doctor told me to stop taking the pill after the ablation and tubal when that pack was done. Since then I have had terrible mood swings, acne, terrible bloating, cramping, headaches, etc. And it's been since March since the surgery and off the pill. I know my body is still healing and hormones still settling but the PMS gets worse and ovulation gets more painful each month. I'll know in a few days if my ovulation will be worse or the same or maybe better than last month. On the pill you don't ovulate so that was never an issue for me but now, off the pill, it's like having a mini period with all the PMS symptoms and a light smearing of pink for one or two days. I would really prefer to be on the pill but assume my doctor will say no since I am 39.
I have been on Ortho Novum 1-35, Necon 1-35, micronor, and one other I cannot remember the name of. The ones that worked best for me were the Ortho Noveum and Necons with more estrogen, the others were lower or absent of estrogen. But it's also a matter of really knowing your own body.